MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Dizziness (2194)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date the lens remains implanted.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that it has been over one (1) year that the patient has been having issues with both eyes.It was reported that a male patient has been suffering for over one (1) year.With one eye he can see very close and with the other eye he can only see far away and that he cannot read with either eyes.It was reported that the patient is unbalanced when he looks through both eyes.The patient visited his doctor and was given prescription glasses which has not help him at all.The patient has difficulty driving and gets dizzy as there is no balance.The patient saw another doctor who confirmed the first doctor¿s diagnosis, that he would need glasses.Both doctors informed the patient that there is no plan to explant the lenses.No further information was provided.This report pertains to patient's left eye (os).A separate report will be submitted for the patient's right eye (od).
 
Additional Manufacturer Narrative
Device evaluation the product testing was not performed as the complaint device was not returned for analysis; the intraocular lens remains implanted.The reported complaint cannot be verified.Manufacturing record review: manufacturing records were reviewed and the device was manufactured according to specification.A search on complaints revealed no similar complaints were received for this product order number to date.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6753226
Report Number9614546-2017-00681
Device Sequence Number18869462
Product Code HQL
UDI-Device Identifier05050474552227
UDI-Public(01)05050474552227(17)170708
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 08/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/08/2017
Device Model NumberZCT150
Device Catalogue NumberZCT150U240
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/05/2017
Supplement Date Received by Manufacturer08/03/2017
Initial Report FDA Received Date07/31/2017
Supplement Report FDA Received Date08/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;